Alert archive / Arkansas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 201, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at May 26, 2002, 3:35 PM CDT for Arkansas County, Arkansas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2002, 3:35 PM CDT (20:35 UTC)
- Expired
- May 26, 2002, 4:10 PM CDT
- In force
- 35 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Arkansas County, AR
The radar
The Little Rock radar (KLZK), 80 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.6 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 640 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 616 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLZK 262035
SVRLIT
ARC001-262110-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
334 PM CDT SUN MAY 26 2002
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ARKANSAS COUNTY IN SOUTHEAST ARKANSAS
* UNTIL 410 PM CDT
* AT 324 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR STUTTGART. THE STORM WAS NEARLY
STATIONARY.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
STUTTGART AROUND 345 PM CDT
&&
THE MAIN SEVERE WEATHER THREAT IN THE WARNING AREA IS STRONG AND
GUSTY WINDS. SOME DAMAGE MAY OCCUR SUCH AS DOWNED TREES OR TREE LIMBS
AND POWER LINES. THE STORM MAY ALSO PRODUCE HAIL IN SOME AREAS. FOR
YOUR PROTECTION...GO INDOORS UNTIL THE STORM PASSES.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.
LAT...LON 3439 9137 3442 9162 3448 9158 3457 9158
3456 9136 3439 9136 3447 9162
$$
46What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:07 PM CDT, 28 minutes earlier.
Area forecast discussion, May 26, 3:07 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 307 PM CDT SUN MAY 26 2002 FORECAST CONCERNS: TEMPS AND RAIN CHANCES ONCE AGAIN. REMNANTS OF OLD MCS NOW MOVING ACROSS THE FA WITH ADDITIONAL CONVECTION DEVELOPING OVER CNTRL AND SRN AR THE PAST FEW HOURS. HAVE HAD SOME STRONG TO SVR STORMS AT TIMES. EXPECT THIS ACTIVITY TO CONTINUE EWD THRU THE EVENING AND WILL ADJUST POP FCST BASED ON TRENDS JUST PRIOR TO PRESS TIME. ILL-DEFINED SFC BNDRY STILL APPEARS TO BE SOMEWHERE OVR SRN THIS AFTN. DEWPOINTS HAVE REBOUNDED BACK INTO THE LOWER 60S OVER NRN AR...WITH MID 60S TO NEAR 70 COMMON ELSEWHERE. MODELS CONTINUE TO SHOW A PERIOD OF UNSETTLED WEATHER INTO MIDWEEK. WEAK UPPER FLOW WILL CONTINUE TO BRING A SERIES OF SHORTWAVES ACROSS THE FA THE NEXT FEW DAYS...WITH TIMING AND EXTENT OF RAIN CHANCES HANDLED A BIT DIFFERENT BY EACH MODEL. MODELS DO SHOW A PATTERN SHIFT LATE IN THE WEEK WITH UPPER RIDGE BUILDING OVER THE WRN STATES AND A TROF OVER THE ERN U.S. FOR TONIGHT...EXPECT SCATTERED CONVECTION TO PERSIST INTO THE EVENING HOURS AND THEN DECREASE AS WEAK SHORTWAVE MOVES E OF THE REGION. LOWS TNGT WILL BE MAINLY IN THE 60S. WITH LIMITED UPPER SUPPORT ON MONDAY...NOT LOOKING FOR MUCH IN THE WAY OF SHRA/TSRA COVERAGE. THINK ANY STORMS THAT DO DEVELOP WILL BE ISOLATED AT BEST. FOR CONTINUITY...WILL CONTINUE WITH 20% POPS FOR THE FA. ANOTHER IN THE SERIES OF SHORTWAVES WILL APCH THE FA MONDAY NIGHT AND TUESDAY FROM THE PLAINS. LOOKS LIKE NWRN AR WILL SEE THE BEST CHC OF SHRA/TSRA. SCATTERED COVERAGE STILL THE WAY TO GO FOR POPS OVER MOST OF THE FA. ONCE AGAIN...ALL THE MOS TEMP GUIDANCE AGAIN IN GOOD AGREEMENT FOR MOST PERIODS. PLAN ONLY MINOR ADJUSTMENTS IN SOME AREAS. IN THE EXTENDED...MEANDERING UPPER LOW MOVING OVER THE SRN PLAINS WILL KEEP RAIN CHANCES INTO MOST SECTIONS WEDNESDAY AND INTO THURSDAY. SYSTEM GETS OUT OF THE REGION BY FRIDAY AS UPPER RIDGE BUILDS TO THE WEST. DRIER WX FCST TO ARRIVE FOR LATE IN THE WEEK FOLLOWING PASSAGE OF NEXT COLD FRONT. HOWEVER...IN THIS PART OF THE COUNTRY...NWLY FLOW ALOFT BEARS WATCHING FOR ANY IMPULSES THAT MAY DROP SEWD. WILL KEEP POPS OUT OF THE LATER PDS FOR NOW. SEASONABLE TEMPS EXPECTED FOR THE MOST PART AS AIRMASS BEHIND FRONT IS PACIFIC ORIGIN. ..44.. .LZK...NONE.
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 2:53 AM CDT | Severe Thunderstorm Warning | LZK | Jefferson | 37 min |
| May 26, 7:55 AM CDT | Severe Thunderstorm Warning | LZK | Monroe | 35 min |
| May 26, 12:49 PM CDT | Severe Thunderstorm Warning | LZK | Garland | 56 min |
| May 26, 1:09 PM CDT | Severe Thunderstorm Warning | LZK | Clark | 51 min |
| May 26, 1:58 PM CDT | Severe Thunderstorm Warning | LZK | Ouachita | 47 min |
| May 26, 2:10 PM CDT | Severe Thunderstorm Warning | LZK | Saline | 35 min |
| May 26, 2:36 PM CDT | Severe Thunderstorm Warning | LZK | Pulaski | 34 min |
| May 26, 2:50 PM CDT | Severe Thunderstorm Warning | LZK | Dallas | 25 min |
| May 26, 3:19 PM CDT | Severe Thunderstorm Warning | LZK | Jefferson | 41 min |
| May 26, 3:27 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Prairie | 23 min |
| May 26, 3:28 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Prairie | 22 min |
| May 26, 4:02 PM CDT | Severe Thunderstorm Warning | LZK | Drew | 38 min |
| May 26, 4:26 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas | 39 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.